MAUDE Adverse Event Report: ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OM-9020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy procedure, the t handle on the magnum punch snapped off whilst pulling out of the patient.The procedure was completed with the same device with no patient injury.A delay equal to or less than 30 minutes was reported.No further complications reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H6: updated.

Brand Name
MGNUM PUNCH (3.2MM)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11846490
Report Number3006524618-2021-00637
Device Sequence Number19811060
Product Code LXH
UDI-Device Identifier00817470005967
UDI-Public00817470005967
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-9020
Device Catalogue NumberOM-9020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1